MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. ANGIOGRAPHY KIT; ANGIOGRAPHY/ANGIOPLASTY KIT

DEROYAL INDUSTRIES, INC. ANGIOGRAPHY KIT; ANGIOGRAPHY/ANGIOPLASTY KIT
Model Number 89-9920
Medical Device Problem Codes Material Integrity Problem (2978); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received indicating an angiography kit (part 89-9920, lot 48815217) contained a syringe with a sharp flange that led to a technician sustaining a minor injury.This occurred during a procedure and also caused the technician's glove to be contaminated.Two syringes were returned march 7, 2019, to deroyal.Barbs were observed on both of the returned syringes, confirming the reported issue.The work order for the finished good kit was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials was reviewed and raw material (b)(4) (syringe 20cc) was identified as the affected kit component.This syringe is supplied to deroyal by becton-dickinson.The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar reports were identified, and a scar was issued to becton-dickinson.The affected sample also was forwarded.As of the date of this report, a scar response has not been received.The investigation is ongoing.When new and critical information is received, this report will be updated.
 
Event or Problem Description
There was a sharp edge on the flange of a syringe.When pushing the plunger in, a technician was stuck with the sharp edge, causing bleeding and contaminating the glove.This occurred during a procedure.The affected syringe was packaged in a convenience kit.
 
Additional Manufacturer Narrative
Root cause: the syringe contained in the convenience kit is supplied to deroyal by becton-dickinson.Therefore, a supplier corrective action request (scar) was issued to becton-dickinson.In its response, the manufacturer stated the root cause was determined to be an issue in the barrel molding process.Corrective action: deroyal personnel were retrained on the internal work order processing procedure, highlighting the need to watch for barbs on syringes that may lead to injuries.Investigation summary an internal complaint (call 46496) was received indicating an angiography kit (part 89-9920, lot 48815217) contained a syringe with a sharp flange that led to a technician sustaining a minor injury.This occurred during a procedure and also caused the technician's glove to be contaminated.Two syringes were returned march 7, 2019, to deroyal.Barbs were observed on both of the returned syringes, confirming the reported issue.The work order for the finished good kit was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials was reviewed and raw material 5-20057 (syringe 20cc) was identified as the affected kit component.This syringe is supplied to deroyal by becton-dickinson.The 2017-2019 supplier corrective action request (scar) and supplier notification letter logs were reviewed for similar complaints.Similar reports were identified, and a scar was issued to becton-dickinson.The affected sample also was forwarded.A response was received and accepted april 22, 2019 by deroyal's complaint investigator.The investigation is complete.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
ANGIOGRAPHY KIT
Common Device Name
ANGIOGRAPHY/ANGIOPLASTY KIT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8464727
Report Number3005011024-2019-00004
Device Sequence Number14175088
Product Code OEQ
UDI-Device Identifier00749756949927
UDI-Public00749756949927
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
ENFORCEMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9920
Device Lot Number48815217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1